Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 23, NWS Milwaukee, WI

March 2, 2017

NWS Milwaukee, WI issued this small craft advisory at Mar 2, 2017, 9:36 AM CST. It took effect at Mar 2, 2017, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2017, 9:36 AM CST (15:36 UTC)
In effect from
Mar 2, 2017, 6:00 PM CST
Expired
Mar 3, 2017, 9:00 AM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

149 
WHUS73 KMKX 021536
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 AM CST THU MAR 2 2017

...INCREASING WINDS TONIGHT...

.WINDS WILL INCREASE THIS EVENING AND REMAIN ELEVATED OVER THE
NEARSHORE WATERS TONIGHT. GUSTS OF 20 TO 25 KNOTS ARE EXPECTED.
WAVES WILL INCREASE TO 2 TO 4 FEET, WITH THE HIGHEST WAVES TOWARDS
THE OPEN WATERS.

LMZ643>646-022345-
/O.NEW.KMKX.SC.Y.0023.170303T0000Z-170303T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
936 AM CST THU MAR 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST FRIDAY. 

* WINDS: NORTHWEST AT 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET, HIGHEST TOWARDS THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
SPM

WWW.WEATHER.GOV/MKX
2 follow-up statements
736 
WHUS73 KMKX 030321
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CST THU MAR 2 2017

...BRISK WINDS TONIGHT...

.BRISK NORTHWEST WINDS WILL DEVELOP LATE THIS EVENING AND LAST
THROUGH THE EARLY MORNING HOURS DUE TO THE PASSAGE OF A COLD
FRONT. HIGH PRESSURE AND MUCH LIGHTER WINDS ARE FORECAST FOR 
THE DAYLIGHT HOURS OF FRIDAY. BRISK SOUTHEAST WINDS AND HIGH WAVES
WILL THEN DEVELOP ON SATURDAY. 

LMZ643>646-031130-
/O.CON.KMKX.SC.Y.0023.000000T0000Z-170303T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
921 PM CST THU MAR 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WINDS: NORTHWEST AT 15 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 2 TO 4 FEET, HIGHEST TOWARDS THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
477 
WHUS73 KMKX 030944
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CST FRI MAR 3 2017

...BRISK WINDS CONTINUE THROUGH EARLY THIS MORNING...

.BRISK NORTHWEST WINDS WILL CONTINUE THROUGH EARLY MORNING. 
OCCASIONAL GUSTS TO 25 KNOTS ARE EXPECTED. HENCE THE SMALL CRAFT 
ADVISORY HAS BEEN EXTENDED UNTIL 9 AM CST.

THE BRISK WINDS WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE DAY  
AS HIGH PRESSURE EDGES CLOSER TO LAKE MICHIGAN.

LMZ643>646-031500-
/O.EXT.KMKX.SC.Y.0023.000000T0000Z-170303T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
344 AM CST FRI MAR 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25
  KNOTS. 

* WAVES: 2 TO 4 FEET, HIGHEST TOWARDS THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 2, 3:25 AM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 2, 3:25 AM CST, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
325 AM CST Thu Mar 2 2017

.SHORT TERM...

TODAY and Tonight...Forecast confidence is Medium.

Weak mid-level warm air advection ahead of approaching cold
front aided by 500H short wave over central WI have been
producing areas of -sn over south central WI since around 06z. KDLL
area may have received around one half inch.  This weak lift
diminishes as it progresses east early this morning and erodes as it
works into drier air.  Hence wl focus -sn threat over south central
into parts of southeast WI where a bit more low to mid level rh wl
be located but should diminish through 14z or so.

Forcing from elongated mid-level wave remaining more south and west
of southern WI today.  Dropped pops considerably but kept some 20
percents in for threat of snow showers as low level lapse rates are
expected to steepen this afternoon to 7-8 degrees.  May be just
enough synoptic scale lift from passing weak lobe of energy to
generate these snow showers. Wl hold onto the snow showers into the
early evening in the east as well.

Otherwise, reinforcing push of cold air tonight as 925H temps fall
to 13-15c.  With diminishing winds, clear skies and fresh snow
cover, dropped overnight lows into the single digits over the north
to mid teens in the south, where snow cover minimal.

.LONG TERM...

FRIDAY... Forecast confidence is medium.

Temperatures will take a while to recover on Friday due to the
chilly start to the day. However, expect sunshine and lighter winds
shifting from northwest to southerly.

A band of light snow is expected to slide through southern WI Friday
night. There will be a brief period of fairly strong 850mb
frontogenesis coincident with a weak shortwave and sufficient
moisture. More models are picking up on this snow now, and I
wouldn't be surprised to see a half inch accumulation with it.
Timing should be mainly late evening through early morning, so not
expecting much impact on public.

SATURDAY THROUGH SUNDAY... Forecast confidence is high.

Temperatures will warm to well above normal once again this weekend
after a warm front lifts all the way to Lake Superior. Dry weather
is expected this period, although there should be a fair amount of
mid level clouds. Southwest winds could become fairly breezy on
Sunday.

MONDAY AND BEYOND... Forecast confidence is medium.

A deeper upper trough will approach from the Pacific Northwest early
next week. This will help to draw moisture up into WI out ahead of a
strong cold front. The synoptic pattern favors thunderstorms Monday.
Moisture and instability still remain in question, so not sure about
any severe thunderstorm potential. The cold front is expected to
cross southern WI Mon night into Tuesday morning. The GFS is showing
a much more amplified upper trough than the ECMWF and Canadian
models. It looks like precip should end with the cold front, so
minimal chance for accumulating snow.

Look for temperatures to return to seasonal normals behind this
system for the middle of the week, then a more active pattern
could bring milder temps by the weekend.

&&

.AVIATION/12Z TAFS/...

Patchy MVFR cigs associated with scattered light snow showers
affecting central sections of CWA early this morning.  Otherwise
steepening lapse rates today should result in more widespread lower
VFR and patchy MVFR cigs returning for a time.  A few snow showers
may also develop this aftn and early eve. Then expect widespread VFR
conditions later tonight.

&&

.MARINE...

Winds and waves continued to subside overnight.  Hence wl cancel
ongoing Small Craft Advisory which was set to expire at 10z.
The northwest winds are likely to restrengthen late this afternoon
and evening as a secondary surge of low level cold air moves across
Lake Michigan.  Gusts may reach Small Craft Advisory levels but not
enough confidence at this point to pull trigger on headline.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 4 AM CST early this morning for
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
Friday THROUGH Wednesday...MRC
Hazardous weather outlook, Mar 2, 3:50 AM CST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
350 AM CST Thu Mar 2 2017

WIZ046-047-051-052-056>060-062>072-031000-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
350 AM CST Thu Mar 2 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Low pressure moving northeast through the northern plains may
bring a few thunderstorms to southern Wisconsin next Monday and
Monday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-031000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
350 AM CST Thu Mar 2 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A push of cold air across the warmer Lake Michigan waters may
cause wind gusts to reach Small Craft Advisory levels late this
afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Winds and waves will reach Small Craft Advisory levels at times from
Saturday through Tuesday, as low pressure moves across the
northern Plains into southern Canada and a cold front crosses the
western Great Lakes.

www.weather.gov/mkx

MBK

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.